MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during internal carotid (ic) artery aspiration procedure, the operator used a balloon guide catheter and retrieved the thrombus.However, the anterior cerebral artery (aca) and middle cerebral artery (mca) were also found to be occluded.So the operator used the aspiration catheter, the microcatheter and the subject guidewire.A direct aspiration first-pass technique (adapt) was performed for the occlusion of the mca, and the thrombus was aspirated and retrieved leaving the peripheral vessel occluded.The shape was reapplied to the subject guidewire several times during this process.The operator advanced the intermediate catheter, microcatheter and the subject guidewire to the aca to retrieve the thrombus in the aca.Since the a1 was steeply curved, a gentle curve was added to the shape of the subject guidewire.While cannulating a3 to treat a lateral branch affecting the motor cortex of the foot, it was found under fluoroscopy that the tip of the guidewire had become fractured.The fractured part was removed from the patient's anatomy with a snare device.No residual material or bleeding was observed on contrast.The patient was evaluated as tici 2b and the procedure was successfully completed.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned in 2 fragments (approximately 9.2cm and 205.8cm).The distal end of the guidewire was kinked/bent approximately 1cm from the distal end.The distal fragment was inspected.The nitinol tubing on the guidewire distal end was broken/fractured approximately 9.2cm from the distal end with the core wire stretched and broken/fractured.The nitinol tubing surface was rough.Dried crystalline procedural fluid was present around the broken/fractured end of the core wire and the core wire surface was rough.The core wire distal end was observed through the distal tip dome.The proximal fragment was inspected.The nitinol tubing on the guidewire proximal end was noted to be broken/fractured with broken core wire protruding approximately 205.8cm from the proximal end.The surfaces of the nitinol tubing and core wire were rough.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.The dispenser hoop was flushed before removing the guidewire and there was no resistance when taken out of dispenser hoop/protective tube.There was no indication of a user related issue.The anatomy was reported to be severely tortuous.The guidewire was shaped.The distal tip of the device was found to be damaged.Analysis of the returned device found the guidewire was returned in 2 fragments (approximately 9.2cm and 205.8cm).The distal end of the guidewire was kinked/bent approximately 1cm from the distal end.The nitinol tubing on the guidewire distal end was broken/fractured approximately 9.2cm from the distal end with the core wire stretched and broken/fractured.The nitinol tubing surface was rough and dried crystalline procedural fluid was present around the broken/fractured end of the core wire and the core wire surface was also rough.The nitinol tubing on the guidewire proximal end was noted to be broken/fractured with broken core wire protruding approximately 205.8cm from the proximal end and the surfaces of the nitinol tubing and core wire were rough.The damage to the returned guidewire indicates the device encountered a significant force during use and it is most probable the patient¿s severely tortuous anatomy contributed to the reported issue.An assignable cause of procedural factors will be assigned to the reported event ¿guidewire distal tip broken/fractured during use¿ and analyzed events ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire distal tip stretched¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21242616
Report Number3012931345-2025-00024
Device Sequence Number3664063
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)260823(10)0000552204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Catalogue NumberSSUP215STR
Device Lot Number0000552204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER CEREGLIDE (NON-STRYKER).; BALLOON GUIDE CATHETER OPTIMO (NON-STRYKER).; INTERMEDIATE CATHETER AXS VECTA46 (STRYKER).; MICROCATHETER PHENOM21 (NON-STRYKER).; SNARE DEVICE (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale